Alert archive / Missouri / Flash Flood Warnings in 2010

Flash Flood Warning 61, NWS St. Louis, MO

July 20, 20107 counties in Missouri

NWS St. Louis, MO issued this flash flood warning at Jul 20, 2010, 4:33 AM CDT for 7 counties in Missouri. It was in force for 6 hr. 42 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2010, 4:33 AM CDT (09:33 UTC)
Expired
Jul 20, 2010, 10:30 AM CDT
In force
6 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Knox County, MO, Lewis County, MO, Marion County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 4:37 AM CDTFLASH FLOOD1 N Perry, MO10 INCHES OF FLOWING WATER ACROSS HIGHWAY J NEAR LICK CREEK BRIDGE.
Jul 20, 6:08 AM CDTFLOOD3 S Hannibal, MO3 S OF HANNIBAL AND 1 W OF HIGHWAY 61 WATER COVERING CEDAR COVE RD...PRIVATE ROAD WITH 16 FAMILES.
Jul 20, 6:25 AM CDTFLASH FLOOD3 S Center, MOFLASH FLOODING ALONG HIGHAY P BETWEEN CENTER AND VANDALIA.
Jul 20, 6:27 AM CDTHEAVY RAIN 4Novelty, MO4.00 INCHES SINCE MIDNIGHT. TWO DAY RAINFALL TOTAL OF 6.33 INCHES.
Jul 20, 6:32 AM CDTFLASH FLOOD1 N Louisiana, ILHIGHWAY 79 IS CLOSED NORTH OF LOUISIANA DUE TO FLASH FLOODING.
Jul 20, 6:35 AM CDTFLASH FLOODLeonard, MOROUTE M IS CLOSED DUE TO FLASH FLOODING. MODOT.
Jul 20, 6:37 AM CDTFLASH FLOOD1 W Shelbyville, MOROUTE K IS CLOSED WEST OF SHELBYVILLE DUE FLASH FLOODING ALONG BLACK CREEK. MODOT.
Jul 20, 6:38 AM CDTFLASH FLOOD6 Sw Shelbyville, MOHIGHWAY N IS CLOSED DUE TO FLASH FLOODING AT NORTH FORK OF THE SALT RIVER. MODOT.
Jul 20, 6:40 AM CDTFLASH FLOOD4 Sse Perry, MOMISSOURI HIGHWAY 154 IS CLOSED DUE TO FLASH FLOODING ALONG SPENCER CREEK. MODOT.
Jul 20, 7:00 AM CDTHEAVY RAIN 2.3Saverton, MO24 HOUR TOTAL...MEASURED AT LOCK AND DAM 22
Jul 20, 7:00 AM CDTHEAVY RAIN 2.52Canton, MO24 HOUR TOTAL...MEASURED AT LOCK AND DAM 21
Jul 20, 7:00 AM CDTHEAVY RAIN 2.75 Sw Taylor, MO24 HOUR TOTAL
Jul 20, 7:00 AM CDTHEAVY RAIN 2.81 W Palmyra, MO24 HR TOTAL...COCORAHS REPORT
Jul 20, 7:00 AM CDTHEAVY RAIN 2.931 S Paris, MO24 HR TOTAL...COCORAHS REPORT
Jul 20, 7:00 AM CDTHEAVY RAIN 3.17Louisiana, MO24 HOUR TOTAL
Jul 20, 7:00 AM CDTHEAVY RAIN 3.26Hannibal, MO24 HOUR TOTAL
Jul 20, 7:00 AM CDTHEAVY RAIN 3.311 E Bowling Green, MO24 HOUR TOTAL
Jul 20, 7:00 AM CDTHEAVY RAIN 4.01Steffenville, MO24 HOUR TOTAL
Jul 20, 7:00 AM CDTHEAVY RAIN 4.451 Se Bowling Green, MO24 HR TOTAL...COCORAHS REPORT
Jul 20, 7:00 AM CDTHEAVY RAIN 4.45New London, MO24 HOUR TOTAL
Jul 20, 7:00 AM CDTHEAVY RAIN 4.82 E Edina, MO24 HR TOTAL
Jul 20, 7:00 AM CDTHEAVY RAIN 5.22Edina, MO24 HOUR TOTAL
Jul 20, 7:00 AM CDTHEAVY RAIN 5.35Monroe City, MO24 HOUR TOTAL...MEASURED AT CLARENCE CANNON DAM
Jul 20, 7:00 AM CDTHEAVY RAIN 5.61 Ssw New London, MO24 HR TOTAL...COCORAHS REPORT
Jul 20, 7:00 AM CDTHEAVY RAIN 6.611 E Novelty, MO
Jul 20, 7:00 AM CDTHEAVY RAIN 8.51Shelbyville, MO24 HR TOTAL...3 DAY TOTAL OF 9.43 INCHES...COCORAHS REPORT
Jul 20, 7:08 AM CDTFLASH FLOOD1 S Leonard, MOROUTE H IS CLOSED DUE TO FLASH FLOODING SOUTH OF LEONARD ON THE PERRY HILTON BRANCH OF THE BLACK CREEK.
Jul 20, 7:29 AM CDTFLASH FLOOD3 S Hannibal, MO8 INCHES OF WATER RUNNING ACROSS ROUTE M...ABOUT 1 MILE WEST OF ROUTE 61
Jul 20, 7:40 AM CDTFLASH FLOOD4 W Monroe City, MOEASTBOUND LANES OF HIGHWAY 36 CLOSED AT ROUTE HH DUE TO FLOODING AND CARS STRANDED IN WATER. SPOTTER BELIEVES WATER TO BE UP TO THE CAR DOORS.
Jul 20, 7:44 AM CDTFLASH FLOOD2 E Novelty, MOMISSOURI HIGHWAY 151 IS CLOSED DUE TO FLASH FLOODING ALONG THE NORTH RIVER. MODOT
Jul 20, 7:45 AM CDTHEAVY RAIN 7.175 W Shelbyville, MO24 HOUR TOTAL
Jul 20, 8:01 AM CDTFLASH FLOODNew London, MOSPOTTER IN NEW LONDON REPORTS BEING UNABLE TO LEAVE THE HOUSE DUE TO FLOODED RESIDENTIAL ROADS. SPOTTER MEASURED APPROX 6 INCHES OF RAIN SINCE 4P YESTERDAY.
Jul 20, 8:04 AM CDTFLASH FLOODMonroe City, MORELAY FROM MONROE CITY MAYOR SAYS THAT MOST ROADS IN TOWN ARE IMPASSABLE DUE TO FLASH FLOODING.
Jul 20, 8:22 AM CDTFLASH FLOODBowling Green, MOHIGHWAY 79 CLOSED NORTH OF LOUISIANA. FLOODING ALSO ON 54... UU... AND 61.
Jul 20, 8:22 AM CDTHEAVY RAIN 4.377 Sw Ewing, MO24 HR TOTAL...COCORAHS REPORT
Jul 20, 8:25 AM CDTFLASH FLOODMonroe City, MOSEVERAL ROADS IMPASSIBLE DUE TO FLOODING
Jul 20, 8:30 AM CDTHEAVY RAIN 6.61 Ene Novelty, MO24 HR TOTAL...COCORAHS REPORT
Jul 20, 8:40 AM CDTFLASH FLOODHannibal, MOFLASH FLOODING ALONG BEAR CREEK. 2 FT OF WATER ON PARKING LOT ADJACENT TO CREEK. FLOODING ALONG THE NEAR BY ROADS. WATER BEGINNING TO RECEDE.
Jul 20, 9:30 AM CDTHEAVY RAIN 4Hannibal, MOSPOTTER ALSO NOTED MINOR SHINGLE DAMAGE...BUT NO OTHER WIND DAMAGE.
Jul 20, 9:30 AM CDTHEAVY RAIN 5Louisiana, MO24 HOUR TOTAL
Jul 20, 10:00 AM CDTFLASH FLOOD3 Ne New London, MOONE PERSON WAS EVACUATED ALONG FLINT HILL ROAD NORTHEAST OF NEW LONDON. ALL MAJOR AND MOST SECONDARY ROADS ACROSS RALLS COUNTY WERE FLOODED AND CLOSED.
Jul 20, 10:10 AM CDTFLASH FLOODHannibal, MO25-30 RESIDENTS ALONG BEAR CREEK WERE RESCUED FROM THEIR HOMES BY BOAT. ALSO A DAY CARE WITH 35-40 CHILDREN WAS EVACUATED IN THIS AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 18 storm reports to this flash flood warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
124 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

028 
WGUS53 KLSX 200933
FFWLSX
MOC103-111-127-137-163-173-205-201530-
/O.NEW.KLSX.FF.W.0061.100720T0933Z-100720T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
433 AM CDT TUE JUL 20 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KNOX COUNTY IN NORTHEAST MISSOURI...
  LEWIS COUNTY IN NORTHEAST MISSOURI...
  MARION COUNTY IN NORTHEAST MISSOURI...
  MONROE COUNTY IN NORTHEAST MISSOURI...
  PIKE COUNTY IN NORTHEAST MISSOURI...
  RALLS COUNTY IN NORTHEAST MISSOURI...
  SHELBY COUNTY IN NORTHEAST MISSOURI...

* UNTIL 1030 AM CDT

* AT 432 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LARGE AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS      
  THE WARNED AREA. MANY LOCATIONS ACROSS THE WARNED AREA HAVE        
  ALREADY OBSERVED MORE THAN TWO INCHES OF RAINFALL IN THE LAST SIX  
  HOURS...AND ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL LEAD 
  TO FLASH FLOODING. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BOWLING GREEN...CANTON...EDINA...HANNIBAL...LOUISIANA...MONROE
  CITY...PALMYRA...PARIS...SANTA FE...SHELBINA...CENTER...CLARENCE...
  CLARKSVILLE...COLONY...CURRYVILLE...EMDEN...EOLIA...EWING...
  FRANKFORD...GRANVILLE...GREENSBURG...KNOX CITY...LA BELLE...LA
  GRANGE...LEWISTOWN...MADISON...MAUD...MAYWOOD...NEW HARTFORD AND
  NEW LONDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ST
LOUIS.

&&

LAT...LON 4030 9196 4026 9194 4026 9189 4025 9150
      4006 9151 3993 9143 3987 9145 3979 9137
      3972 9137 3923 9073 3923 9118 3914 9119
      3915 9141 3933 9143 3935 9231 3995 9229
      3996 9235 4030 9236

$$

CVKING
1 follow-up statement
915 
WGUS73 KLSX 201300
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
800 AM CDT TUE JUL 20 2010

MOC103-111-127-137-163-173-205-201530-
/O.CON.KLSX.FF.W.0061.000000T0000Z-100720T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE MO-MONROE MO-RALLS MO-MARION MO-SHELBY MO-LEWIS MO-KNOX MO-
800 AM CDT TUE JUL 20 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR KNOX...LEWIS...SHELBY...
MARION...RALLS...MONROE AND PIKE COUNTIES IN NORTHEAST MISSOURI UNTIL
1030 AM CDT...

AT 753 AM CDT...HEAVY RAINFALL FROM THUNDERSTORMS THE LAST 24 HOURS 
HAS LED TO WIDESPREAD FLASH FLOODING ACROSS THE WARNED AREA. 
NUMEROUS ROADS ARE CLOSED DUE TO FLASH FLOODING ALONG 
CREEKS...STREAMS...AND RIVERS ACROSS NORTHEAST MISSOURI.

MISSOURI DEPARTMENT OF TRANSPORTATION HAS CLOSED THE FOLLOWING ROADS 
DUE TO FLASH FLOODING...

HIGHWAY 151 TWO MILES EAST OF NOVELTY
HIGHWAY 36 AT ROUTE HH FOUR MILES WEST OF MONROE CITY
ROUTE M ABOUT 1 MILE WEST OF ROUTE 61 THREE MILES SOUTH OF HANNIBAL
ROUTE H ONE MILE SOUTH OF LEONARD
HIGHWAY 154 FOUR MILES SOUTH-SOUTHEAST OF PERRY
HIGHWAY N SIX MILES SOUTHWEST OF SHELBYVILLE
ROUTE K ONE MILE WEST OF SHELBYVILLE
HIGHWAY 79 IS CLOSED NORTH OF LOUISIANA
HIGHWAY P IS CLOSED BETWEEN VANDALIA AND CENTER
HIGHAY J NEAR LICK CREEK BRIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

EXCESSIVE RUNOFF FROM THESE THUNDERSTORMS WILL CONTINUE TO CAUSE 
FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY 
WASHES...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST LOUIS.

&&

LAT...LON 4030 9196 4026 9194 4026 9189 4025 9150
      4006 9151 3993 9143 3987 9145 3979 9137
      3972 9137 3923 9073 3923 9118 3914 9119
      3915 9141 3933 9143 3935 9231 3995 9229
      3996 9235 4030 9236

$$

CVKING

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 12:32 AM CDT, 4 hours 1 minute earlier.

Area forecast discussion, Jul 20, 12:32 AM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1232 AM CDT TUE JUL 20 2010

.UPDATE...
/1005 PM CDT MON JUL 19 2010/

LINE OF SVR TSRA IS GETTING READY TO MOVE INTO THE NRN CWA WHERE
MUCAPES OF 2000-3000 J/KG AND 0-6KM SHEAR IS AROUND 50KTS. HAVE
UPPED POPS TO LIKELY/CATEGORICAL IN THE NRN THIRD OF THE CWA FOR
TONIGHT TO REFLECT THE CURRENT RADAR TRENDS. LATEST RUNS OF THE
RUC/HRRR INDICATE THAT GREATEST TSRA COVERAGE/SEVERITY WILL REMAIN
NORTH OF I-70 TONIGHT WHERE LOW LEVEL MOISTURE CONVERGENCE WILL
REMAIN FOCUSED...BUT IT IS POSSIBLE THAT OUTFLOW FROM ONGOING STORMS
WILL PUSH STORMS FARTHER SOUTH THAN ANTICIPATED. HAVE ALSO LOWERED
TEMPS OVER THE NRN AND ERN PARTS OF THE CWA WHERE OUTFLOW FROM
EARLIER STORMS HAS LOWERED TEMPS.

BRITT
&&

.DISCUSSION...
/359 PM CDT MON JUL 19 2010/

THE FORECAST PROBLEM FOR THE NEXT FEW DAYS WILL ECHO THE TRENDS OF
THE PAST 48 HOURS. SPECIFICALLY...VERY OPPRESSIVE AIRMASS OVER
SOUTHWEST MISSOURI WILL TRY TO EXPAND NE...WHILE THUNDERSTORM
ACTIVITY AND ASSOCIATED OUTFLOWS TRY TO BEAT BACK THE HEAT.
CONDITIONS AT 20Z CLEARLY SHOW THE PROBLEM...WITH NEARLY A 20
DEGREE TEMPERATURE DIFFERENCE ALONG THE OUTFLOW FROM SE MO TO WEST
OF COU AND JEF.

MCS PLOWED THROUGH THE NE 2/3 OF THE CWA LATE THIS MORNING AND
EARLY THIS AFTERNOON....BUT ELEVATED STORMS ARE REFORMING OVER
OUR FAR N COUNTIES AS WAA REINTENSIFIES IN THE WAKE OF THE SYSTEM.
WEST OF THE OUTFLOW BOUNDARY AMS HAS BECOME EXTREMELY UNSTABLE AS
MUCAPES HAVE CLIMBED INTO THE 5000-6000 J/KG RANGE AS DEPICTED BY
SPC MESOANALYSIS PAGE. IT APPEARS THAT WARM MID LEVEL TEMPS HAVE
PREVENTED ANY SFC BASED CONFECTION FROM FIRING...WITH MORE THAN A
LITTLE CONCERN THAT CONVERGENCE ALONG THE BOUNDARY WILL BREAK THE
CAP OVER THE NEXT FEW HOURS...WHICH IS WHY WE HAVE BEEN HESITANT
TO CLEAR THE WATCH OVER MO. AND...CERTAINLY APPEARS ANOTHER MCS IS
IN THE OFFING FOR IA. SO...IT MAY BE TONIGHT PRECIP THREAT WILL
SOMEWHAT BE A REPEAT OF WHAT OCCURRED LAST NIGHT...WITH
SCATTERED-TYPE ACTIVITY OVER THE AREA THIS EVENING...THE MORE
WIDESPREAD TYPE ACTIVITY WITH A MATURE MCS LATER TONIGHT OR
TUESDAY MORNING.

TRACK OF AFOREMENTIONED MCS VERY MUCH IN QUESTION...BUT OVERALL
THE CONSENSUS OF 12Z GUIDANCE SUGGESTS A MORE NE TRACK THAN THE
PAST FEW DAYS...SO HAVE CONTINUED POPS ON TUESDAY OVER ALL BUT THE
FAR S COUNTIES. 12Z CONSENSUS ALSO SUGGESTS THAT ROBUST CONVECTION
TO OUR N WILL SUPPRESS BOUNDARY SOUTHWARD IN THE TUE NGT-WED TIME
FRAME...SO HAVE PUSHED MENTION OF STORMS SWD DURING THIS TIME WITH
HIGHEST POPS REMAINING N OF INTERSTATE 70.

GROUND OVER N AREAS OF FA IS FAIRLY SATURATED..AND CONCERN IS
GROWING FOR FLOODING POTENTIAL OVER THIS AREA. IF MCS TRAIN
BECOMES FOCUSED OVER OUR N AREAS...LIKE THEY HAVE OVER E IA OVER
THE PAST FEW DAYS...HYDRO HEADLINES MAY BECOME NECESSARY.

OF COURSE...CONVECTION WILL ULTIMATELY DETERMINE HOW HOT AREAS
WILL GET. WE'VE CONTINUED HEAT ADVISORY UNTIL 8 PM FOR MONITEAU
COUNTY...AND WILL LET MID SHIFT WATCH CONVECTIVE TRENDS TO SEE IF
HEADLINE SHOULD BE REISSUED AND EXPANDED INTO OTHER AREAS ON
TUESDAY. RIGHT NOW IT APPEARS THAT CLOUDS AND PRECIP MAY ONCE
AGAIN SUPPRESS THE MOST OPPRESSIVE CONDITIONS ON WEDNESDAY.

MEDIUM RANGE GUIDANCE REMAINS IN FAIRLY GOOD AGREEMENT THAT
RIDGING WILL BECOME A BIT STRONGER BY THU AND FRI...AND IF THIS
OCCURS STORM THREAT WILL LESSEN AND HEAT WILL STRENGTHEN ITS GRIP
OVER ENTIRE FA. HOWEVER...WESTERLIES ARE FORECAST TO DROP S A BIT
OVER THE WEEKEND...WHICH MAY BRING SOME MINOR COOLING TO THE
REGION BY THE END OF THE WEEKEND. FOR NOW HAVE KEPT POPS IN SLGT
CHC CATEGORY ON BOTH SATURDAY AND SUNDAY.

TRUETT
&&

.AVIATION...
/1232 AM CDT TUE JUL 20 2010/
COMPLEX OF STORMS HAS DEVELOPED OVER SOUTHERN IOWA AND INTO WEST
CENTRAL IL...SINKING TO THE SOUTHEAST ACROSS THE NORTHERN PORTIONS
OF THE FORECAST AREA. WILL KEEP TSTM MENTION AT KUIN THROUGH
07Z...THEN JUST HAVE VCTS MENTION AS THEY REMAIN NEAR FRONTAL
BOUNDARY AND MAIN AXIS OF INSTABILITY. FOR REST OF TAF SITES...KCOU
SHOULD NOT SEE STORMS AS THE COMPLEX SLIDES TO THEIR EAST...BUT DID
PUT IN CB MENTION FOR A FEW HOURS THIS MORNING. AS FOR KSUS AND
KSTL...WILL DEPEND ON HOW MUCH THE STORMS HOLD TOGETHER. FOR
KSUS...JUST WENT WITH VCTS...WHILE KSTL HAS A BETTER CHANCE OF
SEEING SOME STORMS...MAINLY AROUND THE 08Z TIMEFRAME...SO WENT WITH
TSTM AND HIGH END MVFR VSBYS...THEN JUST VCTS MENTION AFTER 09Z. ALL
SITES TO SEE A BIT OF A BREAK TIL THE AFTERNOON HOURS TODAY...BUT
TIMING AND COVERAGE STILL HARD TO PIN DOWN...SO JUST WENT WITH
CB...THOUGH DID ADD VCTS MENTION AT KUIN AROUND 01Z AND KSTL AROUND
07Z WED.

SPECIFICS FOR KSTL...SEE DISCUSSION ABOVE.

BYRD
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 19, 8:32 PM CDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
832 PM CDT MON JUL 19 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
832 PM CDT MON JUL 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TONIGHT. A
FEW OF THESE STORMS WILL BE SEVERE...CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL.

MODERATE FLOODING CONTINUES ALONG PARTS OF THE MISSISSIPPI RIVER.
PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF THE
AREA ON TUESDAY AND WEDNESDAY.

HIGH LEVELS OF HEAT AND HUMIDITY WILL PERSIST TUESDAY THROUGH
SATURDAY...WITH HEAT INDEX VALUES CLIMBING INTO THE 100 TO 105
DEGREE RANGE DURING THE AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT...PARTICULARLY
OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

In the hours before

Local storm report, Jul 20, 12:52 AM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1252 AM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 AM     TSTM WND GST     HARDIN                  39.16N  90.62W
07/20/2010  E40 MPH          CALHOUN            IL   TRAINED SPOTTER

            WINDS WERE BETWEEN 30 AND 40 MPH.

&&

BYRD
Local storm report, Jul 20, 1:51 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
151 AM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     HEAVY RAIN       LITCHFIELD              39.18N  89.66W
07/20/2010  M1.50 INCH       MONTGOMERY         IL   TRAINED SPOTTER

            40 MINUTE TOTAL.

&&

KARLZ
Local storm report, Jul 20, 2:03 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
203 AM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 AM     HAIL             SHELBYVILLE             39.81N  92.04W
07/20/2010  E0.25 INCH       SHELBY             MO   LAW ENFORCEMENT

            HEAVY RAIN AND PEA SIZE HAIL.

&&

JPK
Local storm report, Jul 20, 2:53 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
253 AM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 AM     TSTM WND DMG     SHELBINA                39.69N  92.04W
07/20/2010                   SHELBY             MO   LAW ENFORCEMENT

            TREE BRANCHES DOWN AND MINOR STREET FLOODING.

&&

JPK
Special weather statement, Jul 20, 3:19 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
319 AM CDT TUE JUL 20 2010

ILZ097-MOZ035-036-042-200900-
AUDRAIN MO-PIKE MO-PIKE IL-RALLS MO-
319 AM CDT TUE JUL 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIKE COUNTY IN WEST
CENTRAL ILLINOIS...AND EASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI...
AND RALLS AND PIKE COUNTIES IN NORTHEAST MISSOURI UNTIL 400 AM CDT...

AT 318 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW LONDON TO 5
MILES SOUTH OF PERRY...AND MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  VANDALIA...
  BOWLING GREEN...
  LOUISIANA...
  FARBER...
  FRANKFORD...
  SPENCERBURG...
  CURRYVILLE...
  PIKE...
  NEW HARTFORD...
  ATLAS...
  ASHBURN...
  ROCKPORT...
  ST. CLEMENT...
  ASHLEY...
  SUMMER HILL...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CVKING
Special weather statement, Jul 20, 3:43 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
343 AM CDT TUE JUL 20 2010

ILZ097-098-MOZ036-052-200930-
CALHOUN IL-LINCOLN MO-PIKE MO-PIKE IL-
343 AM CDT TUE JUL 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR CALHOUN COUNTY IN SOUTHWEST
ILLINOIS...AND SOUTHERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...AND
NORTHEASTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI...AND PIKE
COUNTY IN NORTHEAST MISSOURI UNTIL 430 AM CDT...

AT 340 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
FRANKFORD TO 6 MILES SOUTHEAST OF FRANKFORD TO VANDALIA...AND MOVING
SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BOWLING GREEN...
  LOUISIANA...
  ELSBERRY...
  CURRYVILLE...
  PIKE...
  ATLAS...
  CLARKSVILLE...
  PLEASANT HILL...
  EOLIA...
  BELLEVIEW...
  HARDIN...
  ASHBURN...
  ROCKPORT...
  ST. CLEMENT...
  ASHLEY...
  CYRENE...
  SUMMER HILL...
  EDGEWOOD...
  MARTINSBURG...
  INDEPENDENCE...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 10:12 PM CDTSevere Thunderstorm WarningLSXLewis, Marion, Shelby48 min
Jul 19, 11:04 PM CDTAreal Flood AdvisoryLSXKnox, Lewis6 hr
Jul 20, 1:05 AM CDTSevere Thunderstorm WarningLSXMonroe, Shelby40 min
Jul 20, 1:27 AM CDTRiver Flood WarningLSXLewis4 days
Jul 20, 1:33 AM CDTSevere Thunderstorm WarningLSXKnox, Shelby42 min
Jul 20, 1:46 AM CDTSevere Thunderstorm WarningLSXMonroe, Shelby44 min
Jul 20, 2:17 AM CDTTornado WarningLSXMonroe, Shelby43 min
Jul 20, 2:21 AM CDTAreal Flood AdvisoryLSXShelby7 hr
Jul 20, 4:12 AM CDTAreal Flood AdvisoryLSXAudrain, Pike, Ralls6 hr
Jul 20, 4:46 AM CDTHeat AdvisoryLSXBoone, Callaway, Cole, Moniteau, Osage4 hr
Jul 20, 5:08 AM CDTFlash Flood WatchLSXAudrain, Boone, Callaway, Cole, Crawford, Franklin and 18 more22 hr
Jul 20, 5:48 AM CDTRiver Flood WarningLSXLewis4 days
Jul 20, 5:48 AM CDTRiver Flood WarningLSXMarion54 hr
Jul 20, 6:01 AM CDTFlash Flood WarningLSXAudrain, Lincoln, Montgomery, Pike, Warren6 hr
Jul 20, 6:28 AM CDTRiver Flood WarningLSXMarion19 days
Jul 20, 7:05 AM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway40 min
Jul 20, 7:20 AM CDTSevere Thunderstorm WarningLSXAudrain, Lincoln, Montgomery, Pike, Warren40 min
Jul 20, 7:50 AM CDTSevere Thunderstorm WarningLSXPike25 min
Jul 20, 7:57 AM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Lincoln, Montgomery, Osage, Warren37 min
Jul 20, 8:13 AM CDTSevere Thunderstorm WarningLSXPike32 min
Jul 20, 8:15 AM CDTRiver Flood WarningLSXMarion7 days
Jul 20, 8:24 AM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles35 min
Jul 20, 9:41 AM CDTRiver Flood WarningLSXMonroe36 hr
Jul 20, 9:41 AM CDTRiver Flood WarningLSXRalls12 hr
Jul 20, 9:53 AM CDTRiver Flood WarningLSXLincoln18 days
Jul 20, 10:54 AM CDTFlash Flood WarningLSXKnox, Lewis, Marion, Monroe, Pike, Ralls and 1 more12 hr
Jul 20, 11:13 AM CDTRiver Flood WarningLSXSaint Louis, City of Saint Louis15 days
Jul 20, 1:19 PM CDTRiver Flood WarningLSXLincoln32 hr

Nearby

Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.